Alert archive / Vermont / High Wind Watches in 2005
High Wind Watch 2, NWS Burlington, VT
NWS Burlington, VT issued this high wind watch at Oct 15, 2005, 3:08 PM EDT for 4 counties in New York; 11 counties in Vermont. It took effect at Oct 16, 2005, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2005, 3:08 PM EDT (19:08 UTC)
- In effect from
- Oct 16, 2005, 8:00 AM EDT
- Expired
- Oct 16, 2005, 3:25 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 151908 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 308 PM EDT SAT OCT 15 2005 ...STRONG AND DAMAGING WINDS ARE POSSIBLE ACROSS THE NORTH COUNTY SUNDAY MORNING INTO MONDAY... .A DEVELOPING AREA OF LOW PRESSURE LOCATED SOUTHEAST OF NEW ENGLAND WILL TRACK INTO THE CANADIAN MARITIMES BY SUNDAY. THIS COMBINED WITH SURFACE HIGH PRESSURE ACROSS THE WESTERN GREAT LAKES WILL CREATE A VERY STRONG PRESSURE GRADIENT OVER NORTHERN NEW YORK AND VERMONT. THIS GRADIENT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ON SUNDAY INTO MONDAY. THE COMBINATION OF THESE WINDS AND RECENT HEAVY RAINS WHICH HAVE SATURATED THE SOILS ACROSS THE REGION...WILL BE CAPABLE OF UPROOTING TREES AND KNOCKING DOWN POWER LINES. ALTHOUGH THESE WINDS AND ASSOCIATED GUSTS ARE BELOW HIGH WIND WARNING CRITERIA...NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS SOME PROPERTY DAMAGE. NYZ026>031-034-035-087-VTZ001>012-016>019-160900- /X.NEW.KBTV.HW.A.0002.051016T1200Z-051017T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 308 PM EDT SAT OCT 15 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING TO MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING TO MONDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WILL DEVELOP ON SUNDAY MORNING AND CONTINUE INTO MONDAY ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. THESE WINDS COMBINED WITH SATURATED SOILS WILL CAUSE TREES TO BE UPROOTED AND POWER LINES TO BE KNOCKED DOWN. IF THE POTENTIAL OF DAMAGING WINDS BECOMES MORE CERTAIN...HIGH WIND WARNINGS OR ADVISORIES WILL BE ISSUED. LISTEN TO THE LATEST FORECASTS FOR ANY FURTHER UPDATES. $$
3 follow-up statements
000 WWUS71 KBTV 160815 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 415 AM EDT SUN OCT 16 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-162000- /X.UPG.KBTV.HW.A.0002.051016T1200Z-051017T1200Z/ /X.NEW.KBTV.HW.W.0002.051016T1200Z-051017T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 415 AM EDT SUN OCT 16 2005 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING FOR ALL OF CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK...FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE INTO THIS EVENING AS DEEP LOW PRESSURE ACROSS THE CANADIAN MARITIMES MOVES SLOWLY NORTHWARD. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING... ESPECIALLY ACROSS HIGHER ELEVATIONS. WINDS OF THIS MAGNITUDE... COMBINED WITH SATURATED SOILS AND REMAINING FOLIAGE WILL INCREASE THE THREAT OF TREE FALL TODAY INTO THIS EVENING. THIS WILL LEAD TO SCATTERED TO NUMEROUS POWER OUTAGES ACROSS THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE POWER OUTAGES AND PROPERTY DAMAGE. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA WITH LATER STATMENTS AND UPDATES. $$ JMG
000 WWUS71 KBTV 161425 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1025 AM EDT SUN OCT 16 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-162100- /X.CON.KBTV.HW.W.0002.000000T0000Z-051017T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1025 AM EDT SUN OCT 16 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AS DEEP LOW PRESSURE ACROSS THE CANADIAN MARITIMES MOVES SLOWLY NORTHWARD. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THIS EVENING...ESPECIALLY ACROSS HIGHER ELEVATIONS. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS AND REMAINING FOLIAGE WILL HAVE THE POTENTIAL TO DOWN TREES...ALONG WITH INCREASING THE CHANCES FOR SCATTERED TO NUMEROUS POWER OUTAGES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA WITH LATER STATMENTS AND UPDATES. $$
000 WWUS71 KBTV 161925 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 325 PM EDT SUN OCT 16 2005 ...THE THREAT FOR HIGH WINDS WILL DIMINISHED OVERNIGHT... .STRONG LOW PRESSURE WILL CONTINUE TO SLOWLY TRACK NORTH INTO EASTERN CANADA OVERNIGHT. THIS WILL DECREASE THE HIGH WIND SPEEDS ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT BY THIS EVENING. THE THREAT FOR STRONG AND DAMAGING WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS HAS ENDED...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. NYZ026>031-034-035-087-VTZ001>012-016>019-162030- /X.CAN.KBTV.HW.W.0002.000000T0000Z-051017T0400Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 325 PM EDT SUN OCT 16 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN THROUGH THIS EVENING. HOWEVER...THESE WINDS WILL DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT. $$ TABER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind watch went out at Oct 15, 10:35 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Oct 15, 10:35 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1035 AM EDT SAT OCT 15 2005 SEVERAL FCST CONCERNS THIS MORNING THAT INCLUDE...POTENTIAL FOR MINOR FLOODING...THUNDERSTORM CHCS THIS AFTN...AND WIND THREAT SUNDAY. .SHORT TERM (REST OF TODAY)... OVERALL FCST IN VERY GOOD SHAPE THIS MORNING WITH ONLY A FEW MINOR CHANGES TO PRECIP WORDING AND TEMPS. WATER VAPOR SHOWS NEGATIVELY TILTED TROF AXIS ACRS NE CONUS THIS MORNING WITH SEVERAL POTENT 5H VORTS. FIRST PIECE OF ENERGY NOW LOCATED OFF THE NJ COAST IS HELPING TO ENHANCE SFC LOW PRES SE OF THE BENCHMARK WITH AN INVERTED TROF EXTENDING BACK INTO CENTRAL NEW ENGLAND. MEANWHILE...NEXT VIGOROUS PIECE OF S/W ENERGY IS LOCATED ACRS THE EASTERN GREAT LAKES AND IS HELPING IN THE DEVELOPMENT OF THUNDERSTORM ACTIVITY ACRS WESTERN NY/SOUTHERN CANADA. THIS ULVL ENERGY WL CAPTURE SFC LOW PRES AND EXPLOSIVE CYCLOGENESES WL OCCUR AS SFC LOW PRES TRACKS INTO THE GULF OF MAINE BY SUNDAY. THIS WL CONT TO PLACE OUR CENTRAL/EASTERN CWA UNDER A STRONG FEED OF ATLANTIC MOISTURE THRU THIS AFTN. THIS COMBINED WITH STRONG ULVL DIFFLUENCE EXPECT RAIN TO CONT THRU MOST OF THE AFTN. MEANWHILE...RADAR CONTS TO SHOW DEFORMATION RAIN BAND ACRS CPV AND EXTREME EASTERN DACKS THIS MORNING. EXPECT THIS BAND TO SLOWLY SHIFT EAST AND EXPAND/MERGE WITH PRECIP NOW LOCATED ACRS EASTERN VT. OTHERWISE...LAST BAND OF PRECIP ASSOCIATED WITH SFC FRNT AND POTENT 5H VORT IS NOW ENTERING WESTERN ZNS. THIS STRONG ULVL ENERGY COMBINED WITH STEEPING LLVL LAPSE RATES...SOME SFC BASED CAPE OF 500 J/KG...AND DROPPING FREEZING LVLS WL CONT TO MENTION CHC THUNDER WITH SMALL HAIL POSSIBLE. OVERALL EXPECTED QPF TO BE ADDITIONAL 0.50-1.00 ACRS EASTERN VT/NE KINGDOM WITH A GENERAL 0.25-0.50 ACRS THE CPV AND CENTRAL VT ZNS...AND AROUND A 0.25 WITH ISOLATED HIGHER AMOUNTS FROM LINE OF CONVECTION ACRS SLV. THIS ANTICIPATED RAINFALL SHOULD NOT CAUSE ANY WIDESPREAD PROBLEMS ON STREAMS AND RIVERS. THE LATEST GAUGES SHOW RIVERS HAVE EXPERIENCED SOME SHARP RISES OVERNIGHT...BUT HAVE LEVELS OFF THIS MORNING AND ARE ALL WITHIN BANKFULL. WL CONT TO MONITOR EASTERN DACKS AND SOUTHERN VT RIVERS SUCH AS AUSABLE...GREAT CHAZY...AND SARANAC...ALONG WITH THE OTTER CREEK. AS SFC LOW PRES DEEPENS ACRS THE CANADIAN MARITIMES ON SUNDAY A STRONG NW GRADIENT WL DEVELOP ACRS OUR FA. ALL GUIDANCE SHOWS 85H WINDS OF 45 TO 55KTS WITH 925H OF 35 TO 45KTS AND SOUNDINGS SUPPORTING THIS MIXING TO THE GROUND. THIS COMBINED WITH VERY SATURATED SOILS FROM ALL THE RAIN LATELY...WL LEAD TO UPROOTED TREES AND POWERLINES DOWN. WL WAIT UNTIL 12Z DATA TO DECIDE ON HIGH WIND WATCH OR ADVISORY. && .PREVIOUS DISCUSSION... (ISSUED 231 AM EDT SAT OCT 15 2005) SHORT TERM (TODAY THROUGH MONDAY)... UNSETTLED WX REGIME TO CONTINUE ACROSS NORTH COUNTRY OVER COURSE OF SHORT TERM...THOUGH WITH SOMEWHAT MORE CERTAINTY IN REGARDS TO EVOLUTION OF MEAN SYNOPTIC PATTERN. LATEST RADAR/SAT TRENDS INDICATING MUCH OF FA BENEATH DEFORMATION AXIS NW OF SFC WAVE ALONG SRN NEW ENGLAND COAST. HEAVIEST QPF AXIS HAS BEEN ORIENTED JUST SOUTH AND EAST OF FA WHERE WIDESPREAD 2-6 INCH TOTALS/FLOODING HAVE OCCURRED. ACROSS CENTRAL/NORTHERN VT/NY TOTALS HAVE BEEN QUITE A BIT LESS...GENERALLY LESS THAN ONE INCH WITH SOME SLIGHTLY HEAVIER TOTALS ACROSS THE SE VT CLOSER TO AFOREMENTIONED AXIS. WIDESPREAD CONTINUOUS RAINFALL ACROSS VT/E NY TO TAPER TO MORE SHOWERY REGIME THROUGH COURSE OF DAY AS IMPRESSIVE SHORTWAVE ACROSS ERN LAKES DIVES SOUTHEAST INTO AREA LATER TODAY. STEEPENING LOW LVL LAPSE RATES GREATER THAN 9C/KM COMBINED W/SFC INSTABILITY OF UP TO 800 J/KG OFFERED FROM LATEST BUFKIT SOUNDINGS ACROSS SLV/DACKS WITH THIS FEATURE DURING AFTERNOON HOURS. IN ADDITION WBZ HEIGHTS FALL TO 5-6 K FT BY MID AFTERNOON...THUS WILL CONTINUE TO MENTION CHC THUNDER WITH POSSIBLE GUSTY WINDS/SMALL HAIL ACROSS THESE AREAS. VIGOROUS SHORTWAVE THEN CARVES OUT IMPRESSIVE CLOSED UPPER LOW ACROSS NRN NEW ENGLAND LATER TONIGHT INTO SUNDAY WHICH THEN CAPTURES BOMBING OFFSHORE SFC LOW DRIVING INTO ERN ME/CANADIAN MARITIMES. AS A RESULT...LIGHT SFC WIND FLOW WILL TURN NW LATER TODAY BEHIND INITIAL SFC TROUGH PASSAGE...AND THEN STRENGTHEN LATER TONIGHT AND ESP SUNDAY WHEN WIDESPREAD WINDY CONDS EXPECTED. SPECIAL STATEMENT TO BE ISSUED REGARDING POSSIBILITY OF STRONGER WINDS SHORTLY. PRECIP WILL THEN TRANSITION TO AN UPSLOPE/MESOSCALE SIGNATURE BY LATER SUNDAY INTO MONDAY AS PROXIMITY OF UPPER/SFC LOW FEATURES COMBINED WITH STRONG NW FLOW/DEEP MOISTURE ENHANCES LIFT ACROSS NRN/WESTERN SLOPES OF NRN DACKS/GREENS. THUS WILL MAINTAIN HIGH CHC/LIKELY POPS ACROSS THESE AREAS DURING THIS TIME FRAME...WITH POSSIBILITY OF SOME LT SNOW ACCUMULATIONS ACROSS THE HIER PEAKS AS COLDER AIR ALOFT ASSOC WITH UPPER LOW SETTLES OVER REGION. LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... REST OF EXTENDED UNCHANGED AT THIS TIME. LATEST OPERATIONAL SOLNS CONTINUE TO ADVERTISE SECONDARY CLIPPER-TYPE SYSTEM PUSHING QUICKLY SOUTHEAST INTO AREA LATER MONDAY NIGHT INTO TUESDAY WITH A RENEWED THREAT OF SHOWERS AND HIGHER ELEV RAIN/SNOW SHOWERS. CURRENT FCST HAS THIS COVERED WELL. AFTERWARDS MODELS NOW OFFERING MORE SW RIDGING ACROSS AREA BEHIND TUESDAYS SYSTEM...WHICH ALLOWS HEIGHTS TO BUILD AND TEMPS TO MODERATE TO NEAR OR POSSIBLY ABOVE SEASONAL NORMS BY END OF WORK WEEK. THUS GENERAL DRY AND WARMER CONDS MAY BE REALIZED IF TREND CONTINUES. AVIATION... PRECIPITATION SHIELD...GENERALLY EAST OF A PLB-SLK-UCA LINE WILL MOVE SLOWLY EAST THIS MORNING AND IS NOT LIKELY TO EXIT THE AREA UNTIL THIS AFTERNOON. AS A RESULT...EXPECT CEILINGS BELOW 5000 FEET AND VISIBILITIES BELOW 5 MILES IN PRECIPITATION. STRONG SHORTWAVE TROUGH MOVING OUT OF THE UPPER MIDWEST WILL ENHANCE THE POTENTIAL FOR PRECIPITATION ACROSS NORTHERN NEW YORK THIS AFTERNOON. COULD EVEN BE SOME THUNDERSTORMS GIVEN THE STRENGTH OF THE SHORTWAVE TROUGH AND THE FACT THAT THUNDER IS STILL BEING REPORTED OVER THE EASTERN GREAT LAKES. COLD FRONT MOVES THROUGH LATER THIS AFTERNOON AND WINDS WILL BE INCREASING OUT OF THE NORTHWEST AFTER 00Z. HYDROLOGY... WITH AXIS OF HEAVIEST PRECIP OCCURRING MAINLY SOUTH AND EAST OF OUR REGION...FLOODING OF MAINSTEM RIVERS AND ASSOC TRIBUTARIES IS NOT EXPECTED. SOME 1-2 INCH AMOUNTS HAVE VERIFIED ACROSS THE SOUTHEASTERN PORTIONS OF THE BURLINGTON HSA OVER PAST 18 HOURS...AND MODERATE RISES ARE EXPECTED ACROSS MANY VT WATERSHEDS THROUGH THIS EVENING...BUT FLOODING THREAT APPEARS MINIMAL AT THIS TIME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...TABER
Hazardous weather outlook, Oct 15, 5:08 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 508 AM EDT SAT OCT 15 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-160915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 508 AM EDT SAT OCT 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT. .DAY ONE...TODAY AND TONIGHT RAIN WILL BE TAPERING OFF MOST AREAS THIS MORNING...WITH SHOWERS LIKELY MOST AREAS THIS AFTERNOON. THE POTENTIAL FOR THUNDERSTORMS WILL EXIST ACROSS NORTHERN NEW YORK THIS AFTERNOON AND SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. A COLD FRONT WILL MOVE ACROSS THE REGION LATER TODAY AND SHIFT WINDS FROM THE SOUTH TO THE WEST AND NORTHWEST BY TONIGHT. SURFACE LOW PRESSURE TO OUR EAST WILL DEEPEN AND THIS WILL BEGIN THE PROCESS OF INCREASING THE WINDS LATER TONIGHT...BUT ESPECIALLY ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL CONTINUE TO DEEPEN OVER EASTERN CANADA ON SUNDAY AND INCREASE THE WINDS ACROSS THE ENTIRE NORTH COUNTRY. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED FOR SUNDAY AND SUNDAY NIGHT WITH SUSTAINED WINDS AS HIGH AS 30 TO 40 MPH AND GUSTS TO 50 MPH. WITH THE GROUND BEING AS WET AS IT IS...WINDS OF THIS MAGNITUDE WILL HAVE THE POTENTIAL TO KNOCK DOWN TREES AND POWER LINES. THE SITUATION WILL NEED TO BE MONITORED FOR ANY ISSUANCES OF ADVISORIES OR WARNINGS DUE TO THE STRONG WINDS. WINDS WILL BEGIN TO TAPER OFF ON MONDAY WITH NO SIGNIFICANT WEATHER EXPECTED FOR THE REST OF THE WEEK. A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE THROUGH THE AREA DURING THE WEEK AND BRING A CHANCE OF SHOWERS TO THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON SUNDAY TO SOLICIT ANY HIGH WIND OR DAMAGE REPORTS WITH THE WIND SPEEDS ANTICIPATED ACROSS THE NORTH COUNTRY. EVENSON
Nearby
High Wind Watches in Vermont, 2005High Wind Watches in New York, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.